| Catalog Number |
K6412 SMN 10445104 |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/20/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer contacted siemens healthcare diagnostics concerning the impact of biotin on the tsh result.The cause of the discordant depressed tsh result is unknown.Quality control results were within lab acceptable limits at the time of testing.Mdrs 2517506-2017-00562 and 2517506-2017-00563 were filed for the same event.Siemens is investigating the incident.
Event or Problem Description
A discordant depressed thyroid stimulating hormone (tsh) result was obtained on a patient sample on the dimension vista 1500 system.The result was not reported to the physician.The same sample was tested with a non-siemens alternate methodology and a higher result was obtained and reported.The patient results were delayed 24 hours, without any consequences to the patient.There are no reports of patient intervention or adverse health consequences as a result of the discordant depressed tsh result.
Additional Manufacturer Narrative
The original mdr 2517506-2017-00561 was filed 7/10/2017.The tsh assay has been tested for potential interference at biotin levels of 100, 250, 500, and 1200 ng/ml.Interference testing was performed following clinical laboratory standards institute (clsi) guidance at concentrations approximately equivalent to the levels listed in the ifu.Below is the biotin interference of dimension vista tsh.Test level: 4.24.Units: iu/ml.Biotin test level and % interference observed.1200 ng/ml -99.1%.500 ng/ml -38.7%.250 ng/ml -11.7%.100 ng/ml -2.4%.The siemens investigation is continuing.
Additional Manufacturer Narrative
Siemens ongoing investigation has identified the following new information regarding potential biotin interference, biotin interference limits are currently incorrectly listed in the instructions for use (ifu) for dimension vista thyroid stimulating hormone (tsh) flex reagent cartridges k6412 non-interference information section.The current biotin non-interference ifu information for tsh indicates that the amount of biotin that causes < or = 10% interference is 500 ng/ml (2050 nmol/l).Customers were informed that concentrations of biotin above 100 ng/ml (409 nmol/l) can potentially result in interference > 10%.Siemens issued an urgent medical device correction (umdc) communication (b)(4) dated october 16, 2017 to all u.S.Dimension vista® accounts and an urgent field safety notice (b)(4), to all outside u.S.Dimension vista® accounts.
Additional Manufacturer Narrative
The initial mdr 2517506-2017-00561 was filed 7/10/2017.Mdr supplement 2517506-2017-00561 supplement 1 was filed 8/22/2017.Mdr supplement 2517506-2017-00561 supplement 2 was filed 11/10/2017.Based on input from the (b)(6) recall coordinator on (b)(6) 2017 this recall was resubmitted to the (b)(6) office (b)(6) under 2432235-12/19/2017-004-c.Correction/removal number changed from 2517506-03/30/2017-003-c to 2432235-12/19/2017-004-c.